[FOM] Equational reduction of predicate calculus

praatika@mappi.helsinki.fi praatika at mappi.helsinki.fi
Sat Jan 3 08:18:45 EST 2004

Lainaus Alasdair Urquhart <urquhart at cs.toronto.edu>:

> I don't know the answer to Harvey Friedman's query,
> but there is of course a classical 1952 monograph by Kleene
> (AMS Memoirs 10) showing that every recursively axiomatized
> theory can be obtained as a restriction of a finitely axiomatized 
> theory.  

... and Kleene's result is further strengthened in: 
W. Craig and R. L. Vaught: 'Finite Axiomatizability Using Additional 
Predicates', The Journal of Symbolic Logic, Vol. 23, No. 3, Sep., 1958, pp. 



Panu Raatikainen
Ph.D., Docent in Theoretical Philosophy
Fellow, Helsinki Collegium for Advanced Studies
P.O. Box 4
FIN-00014 University of Helsinki

E-mail: panu.raatikainen at helsinki.fi


More information about the FOM mailing list